MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to the following patient identifiers: (b)(6).
 
Event or Problem Description
Olympus was notified of an adverse event for a patient participating in the strive post market registry study.Strive is a single-arm, prospective, multi-center, registry study to evaluate the long-term safety and effectiveness of the spiration valve system (svs) for the treatment of severe emphysema in a post-market setting.It was reported that after having valves replaced, the patient developed severe dyspnea and hypoxemic respiratory failure.A chest x-ray showed large basilar pneumothorax secondary to atelectasis of the target lobe and a chest tube was inserted.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne¿
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.¿
6675 185th ave ne¿
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive¿
westborough, MA 01581
5082077661
MDR Report Key22411530
Report Number3004450998-2025-00054
Device Sequence Number15901510
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberWS493308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient RaceWhite